Please use this identifier to cite or link to this item: https://hdl.handle.net/11147/4823
Title: Applications of the pseudo residual-free bubbles to the stabilization of convection-diffusion-reaction problems
Authors: Şendur, Ali
Neslitürk, Ali İhsan
Keywords: Augmented space
Residual-free bubbles
Stabilized finite elements
Issue Date: Mar-2012
Publisher: Springer Verlag
Source: Şendur, A., and Neslitürk, A. İ. (2012). Applications of the pseudo residual-free bubbles to the stabilization of convection-diffusion-reaction problems. Calcolo, 49(1), 1-19. doi:10.1007/s10092-011-0041-1
Abstract: It is known that the enrichment of the polynomial finite element space of degree 1 by bubble functions results in a stabilized scheme of the SUPG-type for the convection-diffusion-reaction problems. In particular, the residual-free bubbles (RFB) can assure stabilized methods, but they are usually difficult to compute, unless the configuration is simple. Therefore it is important to devise numerical algorithms that provide cheap approximations to the RFB functions, contributing a good stabilizing effect to the numerical method overall. Here we propose a stabilization technique based on the RFB method and particularly designed to treat the most interesting case of small diffusion. We replace the RFB functions by their cheap, yet efficient approximations which retain the same qualitative behavior. The approximate bubbles are computed on a suitable sub-grid, the choice of whose nodes are critical and determined by minimizing the residual of a local problem with respect to L 1 norm. The resulting numerical method has similar stability features with the RFB method for the whole range of problem parameters. This fact is also confirmed by numerical experiments. We also note that the location of the sub-grid nodes suggested by the strategy herein coincides with the one in Brezzi et al. (Math. Models Methods Appl. Sci. 13:445-461, 2003). © 2011 Springer-Verlag.
URI: http://doi.org/10.1007/s10092-011-0041-1
http://hdl.handle.net/11147/4823
ISSN: 0008-0624
Appears in Collections:Mathematics / Matematik
Scopus İndeksli Yayınlar Koleksiyonu / Scopus Indexed Publications Collection
WoS İndeksli Yayınlar Koleksiyonu / WoS Indexed Publications Collection

Files in This Item:
File Description SizeFormat 
4823.pdfMakale733.22 kBAdobe PDFThumbnail
View/Open
Show full item record

CORE Recommender

SCOPUSTM   
Citations

7
checked on Feb 4, 2023

WEB OF SCIENCETM
Citations

7
checked on Dec 24, 2022

Page view(s)

102
checked on Jan 30, 2023

Download(s)

186
checked on Jan 30, 2023

Google ScholarTM

Check

Altmetric


Items in GCRIS Repository are protected by copyright, with all rights reserved, unless otherwise indicated.